Alert archive / Nevada / Fire Weather Watches in 2021
Fire Weather Watch 3, NWS Elko, NV
NWS Elko, NV issued this fire weather watch at Jun 12, 2021, 2:03 PM PDT for 4 counties in Nevada. It took effect at Jun 14, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 12, 2021, 2:03 PM PDT (21:03 UTC)
- In effect from
- Jun 14, 2021, 11:00 AM PDT
- Expired
- Jun 13, 2021, 10:33 AM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 12, 2:08 AM PDT, 11 hours 55 minutes earlier.
Area forecast discussion, Jun 12, 2:08 AM PDT, 11 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 208 AM PDT Sat Jun 12 2021 .SYNOPSIS...Dry and quiet conditions, combined with a warming trend, are expected to hang over the region well into next week. Look for temperatures to continue to rise well into the 90s with some of our hotter locations hitting the triple digits as early as Monday. Some breezy winds each afternoon are possible as well. && .SHORT TERM...Today through Sunday. Big high pressure will be centered over western Texas today with an upper level low pressure system off the northwest Pacific coast. For today, there will be mostly sunny skies across much of the area. Afternoon highs will warm into the 80s to maybe even near 90s in some of the warmer locales. Winds will generally be light. Quiet weather is expected for tonight, though overnight lows will not be as chilly, with readings in the 30s and 40s. On Sunday, upper level ridging will be retrograding west and building over western New Mexico, while the upper trough will remain off the coast of the western United States. Winds will develop out ahead of this system and will be fairly breezy to locally windy in the central part of the forecast area. It looks like the criteria for a wind advisory will not be met. High temperatures will soar into the mid to upper 90s. Based off forecast highs, Ely airport will be close to a record high temperature. The record for that days is 92 set back in 1974 and the forecast is calling for the low 90s. Other locations will see readings in the mid to perhaps even the upper 90s. .LONG TERM...Sunday night through next Saturday. Next week is looking to be completely dominated by a robust ridge that lingers over western CONUS. There is some indication that the ridge should weaken towards next weekend but still remain in place for the time being. What this means for NV is hot weather should rule through the rest of next week. Highs are looking to be in the 90s to low 100s with the overnight lows in the 60s. This heat wave should put the highs and overnight lows near or at record high values. Some relief may occur towards the end of next week as some moisture looks to round the weakened ridge and arrive in NV. If this occurs then this moisture could produce some cloud cover or some isolated thunderstorms. Another source of relief may be from the gusty afternoon winds that look to occur each day. These winds however may just serve to make anyone outside that much drier if they don't drink a lot of fluids. && .AVIATION...VFR conditions will be seen at all terminals for the next 24 hours. Expect mostly sunny skies today with relatively light winds as high pressure builds across the region. && .FIRE WEATHER...Look for dry and warm conditions to persist through the period. Afternoon highs will continue to warm each afternoon, with readings in the 90s (or even warmer) as time moves on. By Monday, some of our warmer locales could see triple digits. With respect to critical fire weather conditions, Sunday continues to be the day where central Nevada could see critical wind/RH conditions. Winds speeds will be at or just above critical levels Sunday, while minimum RH values will be in the single digits. Fire zones 425, 426, and 427 remain the ones to watch. Look for a repeat of breezy winds and low relative humidity values each afternoon next week for these zones beginning Monday. The northern zones are expected to remain good given fuel status and/or relative humidity values remaining higher in their respective areas. && .CLIMATE...Strong high pressure will build across the desert southwest, resulting in several days of possible record high temperatures through the next week. Listed below is a table that shows the record high temperatures (and year of occurrence) for each day at each climate site in northern and central Nevada. Airport 6/13 6/14 6/15 6/16 6/17 Elko 100 (1918) 98 (1974) 97 (1940) 99 (1940) 100 (1940) Ely 92 (1974) 94 (1896) 92 (2007) 93 (1985) 95 (1899) Eureka 94 (2018) 92 (2007) 93 (2015) 94 (2007) 95 (2012) Tonopah 98 (1960) 99 (1960) 96 (1989) 97 (1985) 98 (1961) Winnemucca 104 (1974) 102 (1974) 99 (1940) 104 (1940) 103 (1974) && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 86/99/99/86
In the hours before
Special weather statement, Jun 12, 2:02 PM PDT, 1 minute before
Special Weather Statement National Weather Service Elko NV 202 PM PDT Sat Jun 12 2021 NVZ030-031-033>041-122315- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 202 PM PDT Sat Jun 12 2021 ......Warning temperatures capable of breaking daily record highs possible next week... Model simulations display strong high pressure building over the Great Basin this week. This result in warming temperatures each day with possible record high temperatures. By Monday, some of the warmer locales across the area could break the triple digit mark. The warm temperatures are expected to last for the rest of the week. Though overnight lows will be above normal, temperatures should provide some relief from the daytime heat. The only exception is areas of northern Nye county and southeastern Elko county, where overnight lows may remain above 70. If recreating or working outdoors, please ensure you have enough water to remain hydrated. If possible, please plan on completing outdoor activities earlier or later in the day when the heat is not as bad. Mid-level moisture moving northward may provide a chance for isolated dry thunderstorms on Friday and next Saturday. Due to the ongoing drought and dry vegetation across the area, the thunderstorms may produce fire starts due to lightning with little or no precipitation, as well as gusty outflow winds. Visit www.weather.gov/elko for the latest weather information.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:02 PM PDT | Heat Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye | 9 days |
Nearby
Fire Weather Watches in Nevada, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.